View Full Version : 20 Years old, Advice needed about what to do at this stage.

12-18-2014, 03:07 AM
Hi Everyone,

Firstly I would say I'm receding at a slow pace and I've noticed thinner hair on the right side of my head more than my left and a lot of mini hairs, I'm not freaking out about it just yet but I remember a few years ago I had a dimple in my head and said if it gets to this point I'll do something. And alas it has and so I want to do something about it.

Regenepure was started a few weeks ago but I stopped because another natural shampoo seems to treat my scalp a lot better.

It should be noted that I've tried almost most natural methods of stopping (Saw Palmetto, a LOT of vitamins, perfect diet, exercise etc)

In my opinion I consider my hair very important and even if my density and thickness increases all over and stop thinning I will be very pleased.

My questions are this:

1. Should I start Minox or Fin first? or both?
2. Should I worry about shedding or is this all normal?
3. Regarding Fin, if I experience sides that are severe should I still power through and just continue on the meds?
4. As I'm a new member and quite inexperienced, are these supposedly permanent sides on Fin bullshit?
5. Will taking a lower dose of Fin then increasing be more beneficial?

I'm fairly sure I'll take the risk just because I value my hair too much.

12-18-2014, 07:51 AM
Hello and welcome Tufty. First, I commend you for wanting to do something about hair loss while it's not a problem yet because preventive maintenance is probably the best thing we have right now.

1. Hair loss happens because of the conversion of T --> DHT in our body and DHT progressively weakens the hair until it's virtually non-existent. Fin is an anti-androgen that helps stop this conversion and therefore directly attacks the root cause of hair loss. Minox is a good growth stimulant but it does nothing to stop the conversion of hormones so I think the long term battle with hair loss is useless on minox alone. If your hair is not bad yet and you just want to maintain, then I would say give Fin a try first as they both together will cause a lot of shedding and minox is a little bit of a nuance to use.

2. Don't worry about shedding because it's completely normal and everyone sheds hair as part of the hair growth cycle. While on medicine, you will likely experience accelerated shedding in the first few months because the meds are kick-starting your growth cycle. If you experience this, you should happily power through the shedding phase because the hair that will come back will be thicker and stronger.

3. If you experience severe sides (complete limp dick, can't get it up, etc...), you should probably stop the meds as that trade off is not good for any man. However, side effects are very rare (~2% they say) and even more so for these extreme sides. I personally do not have any sides on fin and I think there are many many more men without sides than there are men with sides. If you take the plunge, the numbers are on your side.

4. I personally believe these permanent sides on fin are complete bullshit. Fin is not a virus or mutation so it cannot change or grow itself in your system and will get flushed out in no time if you stop taking it. The only way to keep it in your system is to keep taking it. There's a percentage of men out there that will have ED problems with or without fin due to other factors and I bet these are the same dudes reporting permanent sides.

5. I don't know much about what the effective/saturated dosage is or if a progressive increase in dosage will allow your body to "adapt" to fin so I wont say much. I do know that most people do 1mg or 1.25mg daily and that dosages outside of that range are more rare. I personally do 1mg daily and I'm just fine.

Good luck in your battle with hair loss.

12-18-2014, 08:33 AM
It should be noted that I've tried almost most natural methods of stopping (Saw Palmetto, a LOT of vitamins, perfect diet, exercise etc)

I'm fairly sure I'll take the risk just because I value my hair too much.

Pboy answered your questions well so I will just focus on the above statements. Most of us go the natural route first, only to realize that it is a big waste of time. The last part of your post says it all. Sure there is some risk involved with taking fin, just like there is with any prescription drug. If you value your hair, then it is worth the risk IMO.

12-18-2014, 10:05 AM
Thanks so much for the reply!

I'll go to the doctors tomorrow just for a second opinion anyway but I have a few more questions.

1. Apparently Fin prevents aging ? whats your take on this? I mean I'm already looking forward to some of the sides such as reduced body hair as it stands
2. Does Minoxidil cause eye bags and wrinkles ? I've read this somewhere but surely if your not putting it in contact with your face there should be no problems.
3. Finally I've read that certain people have had 0 side effects for years and then suddenly bam they all hit at once or they come off the drug and have persistant side effects. What's your take on this?

Anyway just thought I throw some questions out there, I mean I know there's all this propeciahelp stuff but I do think most of the symptoms are self inflicted as the mind is a powerful tool, Just looking and participating in Nofap has already fluctuated my libido like crazy over the past year, it's all how you deal with it in your mind.

I think the stats are there for a reason and at what 8%? of people experiencing sides I'll take that risk for sure and honestly even if I do experience anything, if they are mild I'll continue use as I think I can put up with it for sure.

12-18-2014, 12:47 PM
1. I haven't heard about fin preventing aging. Yeah maybe if it helps keep your hair it can keep you from looking older. Haha. As far as the body hair reduction, I have heard of that side, but have not noticed a difference myself.

2. I have heard of the wrinkle side from minox, but have not experienced that either in the year and half that I have taken it.

3. It is always a possibility I guess, but that will not keep me from taking it. If I ever do decide to drop the drug after years of use, I will taper off of the drug.